Texas, 2012Hail and Damaging Wind in Texas, November 10, 2012
November 10, 2012 · NWS AMA · 3 events in 3 counties and zones
A 500mb negatively tilted shortwave sparked convection during the evening hours of November 10th from southwest Minnesota into the eastern Texas Panhandle. Convection over the eastern Texas Panhandle started out as isolated cells ahead of a cold front moving across the Panhandle that developed into a linear complex.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 500mb negatively tilted shortwave sparked convection during the evening hours of November 10th from southwest Minnesota into the eastern Texas Panhandle. Convection over the eastern Texas Panhandle started out as isolated cells ahead of a cold front moving across the Panhandle that developed into a linear complex. While the storms were isolated in nature they posed primarily a severe hail threat. This was verified by a 1 inch hail report out of Allison (Wheeler County). However, as convection transitioned into a linear complex the main threat became severe thunderstorm wind gusts. This was also confirmed when a 65 mph (56 kt) thunderstorm wind gust was recorded by the McLean (Gray County) mesonet site. Convection continued well into the early morning hours of the 11th, but severe reports ceased by 9 PM CST on the 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 10, 6:37 PM CST, 33 minutes earlier.
Area forecast discussion, Nov 10, 6:37 PM CST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CST SAT NOV 10 2012
.UPDATE...
UPDATED THE FORECAST TO REMOVE ALL HIGH WIND WARNING AND WIND
ADVISORY MENTION AS GRADIENT WINDS ARE QUICKLY DYING DOWN. A FEW
STRONG STORMS WILL CONTINUE OVER THE FAR ERN PANHANDLES THE NEXT FEW
HOURS. REST OF FCST IS ON TRACK. UPDATED GRIDS/ZONES/HWO AND
EXPIRATION OF NPW ARE ALL OUT.
SIMPSON
&&
.PREV DISCUSSION... /ISSUED 521 PM CST SAT NOV 10 2012/
AVIATION...
FOR THE 00Z TAFS...WINDS SHOULD DIMINISH QUICKLY OVER THE NEXT 2
HOURS. AFTER SUNSET...EXPECT A SHIFT TO WESTERLY WINDS BEFORE
06Z...THEN ANOTHER SHIFT TO NORTHWESTERLY WINDS BETWEEN 09 AND 15Z.
WITH THE DIMINISHING WINDS...EXPECT VISIBILITY RESTRICTIONS DUE TO
DUST TO ALSO DIMINISH...LEAVING VFR CONDITIONS THROUGH THE TAF
PERIOD. THERE ARE SOME ISOLATED SHRA AND TSRA IN THE EASTERN
PANHANDLES...BUT THESE WILL STAY WELL EAST OF THE TAF SITES.
JOHNSON
PREV DISCUSSION... /ISSUED 213 PM CST SAT NOV 10 2012/
DISCUSSION...
WINDY TO VERY WINDY CONDITIONS WILL BEGIN TO SUBSIDE BY SUNSET THIS
EVENING AS THE PRESSURE GRADIENT BEGINS TO RELAX. COLD FRONT TO PUSH
THROUGH THE PANHANDLES LATE TONIGHT AND EARLY SUNDAY MORNING WITH
CHANCES FOR CONVECTION ACROSS THE EASTERN SECTIONS OF THE FORECAST
AREA TONIGHT. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE THIS
EVENING WITH MAINLY HAIL AND HIGH WINDS THE PRIMARY THREATS.
OTHERWISE...DRIER AIR WILL ADVECT INTO THE PANHANDLES SUNDAY AS AN
UPPER TROUGH PUSHES ACROSS SUNDAY INTO SUNDAY NIGHT. DRY NORTHWESTERLY
UPPER FLOW EARLY NEXT WEEK AND 1035 TO 1045 MB SURFACE HIGH BUILDING
DOWN FROM THE NORTHWEST INTO THE PANHANDLES EARLY NEXT WEEK WILL
BRING MUCH BELOW NORMAL CONDITIONS TO THE FORECAST AREA WITH
GENERALLY CLEAR SKIES. TEMPERATURES EXPECTED TO REBOUND BY THE MIDDLE
OF NEXT WEEK AS LEE SIDE SURFACE TROUGH DEVELOPS TUESDAY AFTERNOON
WITH ZONAL FLOW ALOFT WEDNESDAY THROUGH THE END OF THE WEEK. NO
PRECIPITATION EXPECTED SUNDAY THROUGH THE END OF NEXT WEEK.
SCHNEIDER
FIRE WEATHER...
HUMIDITY VALUES THIS AFTERNOON REMAINING ABOVE 20 PERCENT DESPITE 20
FOOT WIND SPEEDS OF 30 TO 40 MPH OR HIGHER WITH HIGHER GUSTS. ELEVATED
FIRE WEATHER CONDITIONS SHOULD CONTINUE UNTIL SUNSET. COOLER CONDITIONS
BEHIND A COLD FRONT LATER TONIGHT AND SUNDAY MORNING WITH POSSIBLE
ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST TEXAS AND
PORTIONS OF THE SOUTH CENTRAL TEXAS PANHANDLE SUNDAY AS 20 FOOT WIND
SPEEDS APPROACH 15 TO 20 MPH AND MINIMUM RELATIVE HUMIDITIES FALL TO
AROUND 15 TO 20 PERCENT. THIS APPEARS TO BE MARGINAL AT THIS TIME AND
CONFIDENCE LOW. MUCH LIGHTER WIND SPEEDS ON MONDAY WILL PRECLUDE ANY
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS...HOWEVER TUESDAY COULD
SEE A RETURN TO ELEVATED FIRE WEATHER AS 20 FOOT WIND SPEEDS INCREASE
TO AROUND 15 TO 20 MPH WITH HIGHER GUSTS FROM THE SOUTHWEST AND
MINIMUM AFTERNOON RELATIVE HUMIDITIES TUESDAY FALL TO BETWEEN 10 AND
20 PERCENT ACROSS MOST OF THE PANHANDLES. STILL...CONFIDENCE LOW AT
THIS TIME. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED NEXT WEDNESDAY THROUGH SATURDAY.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
16/09
Hazardous weather outlook, Nov 10, 6:28 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CST SAT NOV 10 2012
OKZ001>003-TXZ001>020-111200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
628 PM CST SAT NOV 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING ACROSS
THE FAR EASTERN TEXAS PANHANDLE. SOME STORMS WILL BE STRONG...WITH AN
OUTSIDE CHANCE FOR A SEVERE STORM UNTIL 10 PM. GUSTY WINDS AND HAIL
WILL BE THE MAIN HAZARDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Nov 10, 3:05 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
305 PM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM NON-TSTM WND GST 5 SE KENTON 36.83N 102.88W
11/10/2012 M66 MPH CIMARRON OK MESONET
1140 AM NON-TSTM WND GST 2 W GUYMON 36.69N 101.51W
11/10/2012 M60 MPH TEXAS OK ASOS
1152 AM NON-TSTM WND GST 11 WNW BOOTLEG 34.89N 102.99W
11/10/2012 M58 MPH DEAF SMITH TX MESONET
1200 PM NON-TSTM WND GST 2 E GOODWELL 36.60N 101.60W
11/10/2012 M59 MPH TEXAS OK MESONET
1210 PM NON-TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
11/10/2012 M59 MPH CIMARRON OK MESONET
1217 PM NON-TSTM WND GST 11 WNW BOOTLEG 34.89N 102.99W
11/10/2012 M63 MPH DEAF SMITH TX MESONET
1222 PM NON-TSTM WND GST 3 SW DALHART 36.03N 102.55W
11/10/2012 M62 MPH HARTLEY TX ASOS
1223 PM NON-TSTM WND GST GRUVER 36.25N 101.41W
11/10/2012 M59 MPH HANSFORD TX BROADCAST MEDIA
1235 PM NON-TSTM WND GST 2 W GUYMON 36.69N 101.51W
11/10/2012 M64 MPH TEXAS OK ASOS
1239 PM NON-TSTM WND GST GOODWELL 36.59N 101.64W
11/10/2012 M58 MPH TEXAS OK BROADCAST MEDIA
1255 PM NON-TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
11/10/2012 M60 MPH CIMARRON OK MESONET
1255 PM NON-TSTM WND GST 2 E GOODWELL 36.60N 101.60W
11/10/2012 M60 MPH TEXAS OK MESONET
1257 PM NON-TSTM WND GST BALKO 36.63N 100.68W
11/10/2012 M58 MPH BEAVER OK BROADCAST MEDIA
0110 PM NON-TSTM WND GST 1 W HOOKER 36.86N 101.23W
11/10/2012 M59 MPH TEXAS OK MESONET
0112 PM NON-TSTM WND GST 3 SW DALHART 36.03N 102.55W
11/10/2012 M63 MPH HARTLEY TX ASOS
0115 PM NON-TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
11/10/2012 M63 MPH CIMARRON OK MESONET
0130 PM NON-TSTM WND GST 5 SE KENTON 36.83N 102.88W
11/10/2012 M67 MPH CIMARRON OK MESONET
0135 PM NON-TSTM WND GST 3 W DUMAS 35.86N 102.01W
11/10/2012 M58 MPH MOORE TX AWOS
&&
EVENT NUMBER AMA1200704
EVENT NUMBER AMA1200705
EVENT NUMBER AMA1200706
EVENT NUMBER AMA1200707
EVENT NUMBER AMA1200708
EVENT NUMBER AMA1200709
EVENT NUMBER AMA1200710
EVENT NUMBER AMA1200711
EVENT NUMBER AMA1200712
EVENT NUMBER AMA1200713
EVENT NUMBER AMA1200714
EVENT NUMBER AMA1200715
EVENT NUMBER AMA1200716
EVENT NUMBER AMA1200717
EVENT NUMBER AMA1200718
EVENT NUMBER AMA1200719
EVENT NUMBER AMA1200720
EVENT NUMBER AMA1200721
EASpecial weather statement, Nov 10, 6:05 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CST SAT NOV 10 2012
TXZ019-020-110030-
COLLINGSWORTH TX-DONLEY TX-
605 PM CST SAT NOV 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLINGSWORTH AND DONLEY
COUNTIES UNTIL 630 PM CST...
AT 602 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF BRICE...OR 15 MILES SOUTHWEST OF
CLARENDON...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CLARENDON... LELIA LAKE... HOWARDWICK...
HEDLEY... GREENBELT LAKE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3475 10109 3516 10084 3514 10027 3475 10077
TIME...MOT...LOC 0005Z 224DEG 49KT 3476 10096
JOHNSON
Special weather statement, Nov 10, 6:29 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
629 PM CST SAT NOV 10 2012
TXZ014-015-019-020-110115-
COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX-
629 PM CST SAT NOV 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLINGSWORTH...
WHEELER...SOUTHEASTERN GRAY AND EASTERN DONLEY COUNTIES UNTIL 715 PM
CST...
AT 626 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
HEDLEY TO 4 MILES SOUTHEAST OF BRICE...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK... WHEELER... TWITTY...
SAMNORWOOD... QUAIL... MCLEAN...
LUTIE... LELIA LAKE... LELA...
KELLERVILLE... HEDLEY... DOZIER...
ALANREED...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 135 AND 169.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3536 10065 3557 10036 3558 10001 3476 10028
3476 10092 3511 10081
TIME...MOT...LOC 0029Z 216DEG 42KT 3502 10064 3472 10081
JOHNSONHail, Wheeler
- When
- November 10, 7:10 PM CST to 7:17 PM CST
- Where
- Wheeler County, 5.63 mi NNW of Kelton to 8.06 mi NNE of Allison
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.475, -100.158
The left moving portion of a storm split intensified as it moved across Wheeler County. As it moved north-northeast across the county it passed over a COOP observer in Allison (Wheeler County) who reported 1 inch hail. The storm continued to move to the north-northeast and exited state of Texas.
Thunderstorm Wind, Gray
- When
- November 10, 8:35 PM CST
- Where
- Gray County, 0.88 mi SE of Mc Lean to 3.75 mi NE of Mc Lean
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.221, -100.588
A KVII schoolnet (mesonet) site recorded a thunderstorm wind gust of 65 mph (56 kt) as a thunderstorm moved over the city of McLean (Gray County).
Hail, Donley
- When
- November 10, 8:44 PM CST to 8:46 PM CST
- Where
- Donley County, 2.17 mi WSW of Lelia Lake to 3.27 mi ENE of Lelia Lake
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.891, -100.817
A storm chaser on Highway 287 reported Pea size hail covering the highway.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Minnesota, November 10, 2012$906,000 · EF0 · 13 events
- Heavy Snow and High Wind in New Mexico, November 10 to 11, 201265 kt wind · 34 events
- Hail and Damaging Wind in Nebraska, November 10, 2012$35,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Kansas, November 10 to 11, 2012$11,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Kansas, November 10, 20121 in hail · 20 events
- High Wind in Oklahoma, November 10, 2012$2,000 · 58 kt wind · 13 events
- Hail in Illinois, November 10 to 11, 20121.5 in hail · 12 events
- Wildfire in Georgia, November 10 to 12, 2012$14,000 · 4 events
- Winter Weather in Wyoming, November 10, 201210 events
- Winter Storm in North Dakota, November 10 to 11, 20129 events
- High Wind in Kansas, November 10, 201262 kt wind · 7 events
- High Wind in Kansas, November 10, 201257 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419177, 419179, 419178.